Publication: Rank-dependent utility and risk taking in complete markets
Issued Date
2017-01-01
Resource Type
ISSN
1945497X
Other identifier(s)
2-s2.0-85041579403
Rights
Mahidol University
Rights Holder(s)
SCOPUS
Bibliographic Citation
SIAM Journal on Financial Mathematics. Vol.8, No.1 (2017), 214-239
Suggested Citation
Xue Dong He, Roy Kouwenberg, Xun Yu Zhou Rank-dependent utility and risk taking in complete markets. SIAM Journal on Financial Mathematics. Vol.8, No.1 (2017), 214-239. doi:10.1137/16M1072516 Retrieved from: https://repository.li.mahidol.ac.th/handle/20.500.14594/42517
Research Projects
Organizational Units
Authors
Journal Issue
Thesis
Title
Rank-dependent utility and risk taking in complete markets
Author(s)
Abstract
© 2017 Society for Industrial and Applied Mathematics. Experimental studies show that people's risk preferences depend nonlinearly on probabilities, but relatively little is known about how probability weighting inuences investment decisions. In this paper we analyze the portfolio choice problem of investors who maximize rank-dependent utility in a single-period complete market. We prove that investors with a less risk averse preference relation in general choose a more risky final wealth distribution, receiving a risk premium in return for accepting conditional-mean-zero noise (more risk). We also propose a new scenario-based notion of less risk taking that can be applied when state probabilities are unknown or not agreed upon.